Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Positive trigonometric quadrature formulas and quadrature on the unit circle
HTML articles powered by AMS MathViewer

by \fbox{Franz } Peherstorfer PDF
Math. Comp. 80 (2011), 1685-1701 Request permission


We give several descriptions of positive quadrature formulas which are exact for trigonometric-, respectively, Laurent polynomials of degree less or equal to $n-1-m$, $0\leq m\leq n-1$. A complete and simple description is obtained with the help of orthogonal polynomials on the unit circle. In particular it is shown that the nodes polynomial can be generated by a simple recurrence relation. As a byproduct interlacing properties of zeros of para-orthogonal polynomials are obtained. Finally, asymptotics for the quadrature weights are presented.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 65D30, 41A55, 42C05
  • Retrieve articles in all journals with MSC (2010): 65D30, 41A55, 42C05
Additional Information
  • \fbox{Franz } Peherstorfer
  • Affiliation: Group for Dynamical Systems and Approximation Theory, Institute for Analysis, Johannes Kepler University, A-4040 Linz, Austria
  • Received by editor(s): November 6, 2008
  • Received by editor(s) in revised form: January 29, 2010
  • Published electronically: March 3, 2011
  • Additional Notes: The author was supported by the Austrian Science Fund FWF, project no. P20413-N18
    Sadly, on November 27, 2009 the author, Franz Peherstorfer, passed away. Since then, Ionela Moale, his last PhD student, did the main work in preparing the paper for publication, and Franz’s colleague, Professor Peter Yuditskii, has kindly stepped in to proofread the galley proof of the work.
  • © Copyright 2011 American Mathematical Society
  • Journal: Math. Comp. 80 (2011), 1685-1701
  • MSC (2010): Primary 65D30, 41A55, 42C05
  • DOI:
  • MathSciNet review: 2785474